Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

I got scratched by a dog. Took rabipur and tetanus injection. Should I continue with vaccination?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 5641 Questions
i suspect i was bitten by dog on my hand near wrist (I am not sure as I was drunk and being chased by dogs and then I climbed on a wall and jumped to other side). I showed the scratches like marks to doctors and they checked under light and said there are no tooth marks .. these look like something like wire.
I had taken 5 rabipur injection course 4 years back and nothing after that.

I took one rabipur now on same day after 18 hours (The scratches were not washed and now all of it is healed and I just have couple of lines like scars). I took tetanus injection the next day.

After 24 hrs only symptoms I can feel are my leg muscles are little cramped .. no pain no fever

I have two concerns ..
is it ok to take rabipur after around 18 hours? Do i need to take all 5 again this time? If I was not bitten by dog but I do not want to take risk shall i continue with vaccination
if my tetatnus injection was after 36hrs .does it matter. I had taken tetanus injection 4 years back as well
Posted Wed, 24 Apr 2013 in Infections
Answered by Dr. Ivan R. Rommstein 2 hours later
Hi and welcome to XXXXXXX Thank you for your querry.
I dont see signs of bite too. These are only superficial skin scratches with no affecting subcutaneous tissue. There is some redness around it,but it doesnt mean some serious infection.
First dose of Rabipur can be taken within 48 hours. And then on 3, 7, 14, and 28.days. You should take it till the end when you ve already started, nothing bad will happen.
Tetanus shot must be given within 72 hours after bite. YOu are probably immune to tetanus because immunity last for 10 years.
Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Follow-up: I got scratched by a dog. Took rabipur and tetanus injection. Should I continue with vaccination? 1 hour later
Thank you so much doctor. I am asking this question twice today because I am just little anxious with this.

My mouth is keeping really very very dry. not sure why and i am taking a lot of water intake. Is this due to injections? or is it side effect?

I am also having little bit of gastric problems. I did read it comes into side effects of rabipur but as i have history of gastric problems this can be or can not be related.
Answered by Dr. Ivan R. Rommstein 27 minutes later
Hi again.
i think this is more related to your anxiety and stress than to those sideeffects. you really have no reason to worry at all. rabies and tetanus are almost n ever foind today in modern world. it is extremely rare. beside this, you are vaccinated and there is no possibility of infection. you just need to take rest, eat well and drink enough water. all symptoms should stop in a few days. if you experience something more serious such as breathing difficulties, rash, fever or vomiting you should visit doctor.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor